Alert archive / Michigan / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 55, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Jul 31, 1999, 3:23 AM EDT for Missaukee County, Michigan. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 1999, 3:23 AM EDT (07:23 UTC)
- Expired
- Jul 31, 1999, 4:10 AM EDT
- In force
- 47 min
- Issued by
- NWS Gaylord, MI
- Area
- Whole counties
County Missaukee County, MI
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 31, 12:00 AM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 7.4 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2675 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAPX 310725 RRA SVRAPN MIC113-310810- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GAYLORD MI 323 AM EDT SAT JUL 31 1999 THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MISSAUKEE COUNTY IN NORTHWESTERN LOWER MICHIGAN * UNTIL 410 AM EDT * AT 322 AM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ALONG THE WEXFORD/MISSAUKEE COUNTY BORDER. THE STORM WAS MOVING EAST AROUND 40 MPH. * THE SEVERE THUNDERSTORMS WILL REACH... LAKE CITY AROUND 345 AM STAR CITY AROUND 355 AM DAMAGING WINDS...LARGE HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING CAN RESULT FROM SEVERE THUNDERSTORMS. PERSONS IN AND NEAR THESE AREAS SHOULD REMAIN INDOORS AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. FARINA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 12:10 AM EDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jul 31, 12:10 AM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1210 AM EDT SAT JUL 31 1999 WILL UPDATE ALL ZONES TO HEADLINE SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 5 AM EDT. GIVEN UPSTREAM COVERAGE OF TSTMS AND HIGH PWAT...WILL GO WITH CATEGORICAL POPS AND WILL MENTION HEAVY RAIN POSSIBLE ALL SECTIONS. .APX...SEVERE THUNDERSTORM WATCH ALL COUNTIES UNTIL 5 AM EDT. ROWLEY
In the hours before
Local storm report, Jul 31, 2:32 AM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
232 AM EDT SAT JUL 31 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 AM LELAND MI 60 MPH TSTM GUST
07/31/99 LEELANAU POWER LINES DOWN
COUNTYWIDE PER
SHERIFFLocal storm report, Jul 31, 2:32 AM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
232 AM EDT SAT JUL 31 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 AM LELAND MI 60 MPH TSTM GUST
07/31/99 LEELANAU POWER LINES DOWN
COUNTYWIDE PER
SHERIFFLocal storm report, Jul 31, 2:41 AM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
241 AM EDT SAT JUL 31 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0240 AM HARBOR SPGS MI 75 MPH TSTM GUST
07/31/99 EMMET LARGE PARK BENCHES
RIPPED FROM GROUND AND
THROWNLocal storm report, Jul 31, 2:41 AM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
241 AM EDT SAT JUL 31 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0240 AM HARBOR SPGS MI 75 MPH TSTM GUST
07/31/99 EMMET LARGE PARK BENCHES
RIPPED FROM GROUND AND
THROWNLocal storm report, Jul 31, 3:09 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
309 AM EDT SAT JUL 31 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0257 AM TRAVERSE CITY MI 70 MPH TSTM GUST
07/31/99 GRANDTRAVERSE MANY TREES AND POWER
LINES DOWN. LARGE
BUILDING UNDER
CONSTRUCTION DESTROYED.
BAKLocal storm report, Jul 31, 3:09 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
309 AM EDT SAT JUL 31 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0257 AM TRAVERSE CITY MI 70 MPH TSTM GUST
07/31/99 GRANDTRAVERSE MANY TREES AND POWER
LINES DOWN. LARGE
BUILDING UNDER
CONSTRUCTION DESTROYED.
BAKThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 12:08 AM EDT | Severe Thunderstorm Warning | APX | Mackinac | 62 min |
| Jul 31, 1:21 AM EDT | Severe Thunderstorm Warning | APX | Chippewa | 94 min |
| Jul 31, 1:34 AM EDT | Flash Flood Warning | APX | Mackinac | 3 hr |
| Jul 31, 1:42 AM EDT | Severe Thunderstorm Warning | APX | Leelanau | 63 min |
| Jul 31, 2:08 AM EDT | Severe Thunderstorm Warning | APX | Charlevoix, Emmet | 82 min |
| Jul 31, 2:08 AM EDT | Severe Thunderstorm Warning | APX | Antrim | 82 min |
| Jul 31, 2:11 AM EDT | Severe Thunderstorm Warning | APX | Grand Traverse | 64 min |
| Jul 31, 2:13 AM EDT | Severe Thunderstorm Warning | APX | Kalkaska | 77 min |
| Jul 31, 2:27 AM EDT | Severe Thunderstorm Warning | APX | Cheboygan, Crawford, Otsego | 78 min |
| Jul 31, 2:50 AM EDT | Severe Thunderstorm Warning | APX | Montmorency, Presque Isle | 75 min |
| Jul 31, 2:50 AM EDT | Severe Thunderstorm Warning | APX | Mackinac | 60 min |
| Jul 31, 3:06 AM EDT | Severe Thunderstorm Warning | APX | Chippewa | 69 min |
| Jul 31, 3:18 AM EDT | Severe Thunderstorm Warning | APX | Wexford | 37 min |
| Jul 31, 3:31 AM EDT | Severe Thunderstorm Warning | APX | Kalkaska | 44 min |
| Jul 31, 3:41 AM EDT | Severe Thunderstorm Warning | APX | Crawford | 59 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.